MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCORD 2.0MM COCR CABLE; CERCLAGE, FIXATION

SMITH & NEPHEW, INC. ACCORD 2.0MM COCR CABLE; CERCLAGE, FIXATION
Model Number 71340020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a revision surgery following a thr (the manufacturer is unknown since the devices are implanted 10 years ago), a binding cable of a accord 2.0mm cobalt chrome cable suddenly broke during the operation, which frightened the surgeon and questioned the product quality.There was a delay of 30 minutes or less and the procedure was finished using a smith & nephew back up.Patient was not harmed.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The contribution of the device to the reported event could not be corroborated.A visual inspection of the returned device confirmed the stated failure mode.One side of the cable was broken, rendering the device inoperable.The rest of the broken device was not returned.A review of complaint history did not reveal similar events for the listed device.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.The anticipated risk level is still adequate.Some potential probable causes for this event could include but not limited to surgical technique or implant failure.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.

Brand Name
ACCORD 2.0MM COCR CABLE
Common Device Name
CERCLAGE, FIXATION
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12806659
Report Number1020279-2021-08126
Device Sequence Number5511565
Product Code JDQ
UDI-Device Identifier03596010485724
UDI-Public03596010485724
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031162
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71340020
Device Catalogue Number71340020
Device Lot Number18LSM0890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/09/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown